Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 248, NWS Birmingham, AL

July 10, 20127 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2012, 5:44 PM CDT for 7 counties in Alabama. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2012, 5:44 PM CDT (22:44 UTC)
Expired
Jul 10, 2012, 6:28 PM CDT
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 80 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:55 PM CDTTSTM WND DMGTalladega, ALA TREE WAS BLOWN DOWN ON RENFROE ROAD AND PLANT ROAD.
Jul 10, 6:00 PM CDTTSTM WND DMG6 E Pell City, ALA FEW TREES BLOWN DOWN NEAR COOK SPRINGS.
Jul 10, 6:02 PM CDTTSTM WND DMGEastaboga, ALA TREE WAS BLOWN DOWN ON FISH HATCHERY ROAD.
Jul 10, 6:05 PM CDTTSTM WND DMGSycamore, ALONE TREE BLOWN DOWN IN SYCAMORE.
Jul 10, 6:19 PM CDTTSTM WND DMG4 Nw Odenville, ALA TREE WAS BLOWN DOWN AND BLOCKING MOUNTAIN VIEW ROAD.
Jul 10, 6:19 PM CDTTSTM WND DMGLincoln, ALA TREE WAS BLOWN DOWN ON INTERSTATE 20 NEAR EXIT 162. ONE LANE WAS BLOCKED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS54 KBMX 102244
SVRBMX
ALC015-027-029-111-115-117-121-102345-
/O.NEW.KBMX.SV.W.0248.120710T2244Z-120710T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  ST. CLAIR COUNTY IN ALABAMA...
  NORTHEASTERN SHELBY COUNTY IN ALABAMA...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 645 PM CDT

* AT 542 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  VANDIVER TO 6 MILES NORTHEAST OF GOLDVILLE...AND MOVING NORTHEAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOODY...ASHLAND...TALLADEGA...PELL CITY...LINEVILLE...LAKE
  WEDOWEE...ROANOKE AND ODENVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 210...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 174...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS SHELBY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3312 8523 3310 8570 3320 8634 3344 8670
      3352 8652 3355 8652 3356 8655 3372 8652
      3380 8658 3382 8643 3388 8634 3391 8635
      3399 8628 3397 8625 3399 8619 3390 8614
      3384 8605 3391 8597 3381 8575 3377 8536
TIME...MOT...LOC 2243Z 217DEG 29KT 3352 8646 3315 8569

$$

56
3 follow-up statements
942 
WWUS54 KBMX 102300
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT TUE JUL 10 2012

ALC117-102310-
/O.CAN.KBMX.SV.W.0248.000000T0000Z-120710T2345Z/
SHELBY AL-
600 PM CDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3312 8523 3311 8566 3335 8609 3350 8638
      3352 8648 3355 8648 3356 8655 3372 8652
      3380 8658 3382 8643 3388 8634 3391 8635
      3399 8628 3397 8625 3399 8620 3389 8614
      3384 8605 3391 8597 3381 8575 3377 8536
TIME...MOT...LOC 2300Z 217DEG 29KT 3363 8636 3326 8559

$$

ALC015-027-029-111-115-121-102345-
/O.CON.KBMX.SV.W.0248.000000T0000Z-120710T2345Z/
CALHOUN AL-CLAY AL-CLEBURNE AL-RANDOLPH AL-ST. CLAIR AL-TALLADEGA AL-
600 PM CDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TALLADEGA...ST. CLAIR...RANDOLPH...CLEBURNE...EASTERN CLAY AND
CALHOUN COUNTIES UNTIL 645 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BRANCHVILLE TO LAKE WEDOWEE...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROANOKE...LAKE WEDOWEE...ODENVILLE...SPRINGVILLE...WEDOWEE...
  OXFORD...WEST END-COBB TOWN...COBB TOWN...ANNISTON AND SAKS.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 210...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 174...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SHELBY AND 
TALLADEGA COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3312 8523 3311 8566 3335 8609 3350 8638
      3352 8648 3355 8648 3356 8655 3372 8652
      3380 8658 3382 8643 3388 8634 3391 8635
      3399 8628 3397 8625 3399 8620 3389 8614
      3384 8605 3391 8597 3381 8575 3377 8536
TIME...MOT...LOC 2300Z 217DEG 29KT 3363 8636 3326 8559

$$

56
568 
WWUS54 KBMX 102323
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CDT TUE JUL 10 2012

ALC027-111-102332-
/O.CAN.KBMX.SV.W.0248.000000T0000Z-120710T2345Z/
CLAY AL-RANDOLPH AL-
623 PM CDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND EASTERN CLAY
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
MOVED OUT OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3389 8614 3384 8605 3391 8596 3381 8575
      3378 8552 3350 8564 3347 8588 3350 8585
      3350 8590 3347 8591 3350 8638 3356 8655
      3372 8652 3380 8658 3382 8643 3388 8634
      3399 8628 3397 8625 3399 8620
TIME...MOT...LOC 2322Z 217DEG 29KT 3377 8623 3355 8572

$$

ALC015-029-115-121-102345-
/O.CON.KBMX.SV.W.0248.000000T0000Z-120710T2345Z/
CALHOUN AL-CLEBURNE AL-ST. CLAIR AL-TALLADEGA AL-
623 PM CDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TALLADEGA...ST. CLAIR...SOUTHWESTERN CLEBURNE AND CALHOUN COUNTIES
UNTIL 645 PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ASHVILLE TO 7 MILES SOUTHEAST OF OXFORD LAKE...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEST END-COBB TOWN...COBB TOWN...ANNISTON...SAKS...FORT
  MCCLELLAN...HEFLIN...JACKSONVILLE...OXFORD LAKE...ASHVILLE AND BLUE
  MOUNTAIN.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 199...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 174...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS 
SHELBY...TALLADEGA...AND SAINT CLAIR COUNTIES. THIS IS A DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3389 8614 3384 8605 3391 8596 3381 8575
      3378 8552 3350 8564 3347 8588 3350 8585
      3350 8590 3347 8591 3350 8638 3356 8655
      3372 8652 3380 8658 3382 8643 3388 8634
      3399 8628 3397 8625 3399 8620
TIME...MOT...LOC 2322Z 217DEG 29KT 3377 8623 3355 8572

$$

56
193 
WWUS54 KBMX 102328
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT TUE JUL 10 2012

ALC015-029-115-121-102338-
/O.CAN.KBMX.SV.W.0248.000000T0000Z-120710T2345Z/
CALHOUN AL-CLEBURNE AL-ST. CLAIR AL-TALLADEGA AL-
628 PM CDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLADEGA...ST.
CLAIR...SOUTHWESTERN CLEBURNE AND CALHOUN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3389 8614 3384 8605 3391 8596 3381 8575
      3378 8552 3350 8564 3347 8588 3350 8585
      3350 8590 3347 8591 3350 8638 3356 8655
      3372 8652 3380 8658 3382 8643 3388 8634
      3399 8628 3397 8625 3399 8620
TIME...MOT...LOC 2328Z 217DEG 29KT 3381 8619 3359 8568

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:51 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 10, 3:51 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT TUE JUL 10 2012

.DISCUSSION...

NO SIGNIFICANT CHANGES TODAY WITH THE SYNOPTIC SETUP...WITH AN UPPER
LEVEL RIDGE ACROSS THE WESTERN CONUS AND A BROAD TROUGH OVER THE
EASTERN CONUS. WEAK UPPER LEVEL LOW IS CENTERED TO OUR WEST OVER THE
LOWER MISSISSIPPI RIVER VALLEY. STATIONARY FRONT REMAINS DRAPED WEST
TO EAST ACROSS THE TENNESSEE VALLEY. DEWPOINTS DROP QUICKLY FROM THE
60S AND 70S IN TENNESSEE TO LOWER 50S ALONG THE INDIANA/KENTUCKY
BORDER. UPPER LOW HAS AIDED SEA BREEZE CONVECTION DEVELOPMENT ACROSS
SOUTH ALABAMA AND MISSISSIPPI. THIS LINE OF STORMS IS MOVING
NORTH...AND WILL LIKELY AFFECT THE TCL-BHM METRO AREAS DURING RUSH
HOUR. IN ADDITION...CONVECTION DEVELOPING SOUTH OF THE STATIONARY
FRONT HAS DEVELOPED ACROSS NORTH ALABAMA. THIS SCATTERED ACTIVITY
WILL CONTINUE TO DEVELOP SOUTHWARD INTO PORTIONS OF NORTH CENTRAL
ALABAMA.

A GENERAL DECREASE IN ACTIVITY IS EXPECTED WITH LOSS OF DAYTIME
HEATING...BUT THE MORE SYNOPTICALLY DRIVEN ACTIVITY FROM THE SOUTH
WILL CONTINUE...MUCH LIKE MONDAY NIGHT. IMPULSES ASSOCIATED WITH THE
UPPER LOW TO OUR WEST WILL CONTINUE TO ROTATE OVER THE AREA THROUGH
THE END OF THE WEEK. THIS WILL KEEP ABOVE NORMAL POPS IN THE
FORECAST EACH PERIOD. MODELS CONTINUE TO SUGGEST THE UPPER TROUGH
AXIS AND FRONT WILL REMAIN NORTH OF THE AREA...BUT SAG CLOSE ENOUGH
TO MAINTAIN ELEVATED POPS. QPF THROUGH THE END OF THE WEEK WILL
RANGE FROM 1.5 INCHES IN THE FAR SOUTHEAST TO 4.0 INCHES IN THE
EXTREME NORTHWEST. MOST OF THE RAIN WILL BE CONVECTIVE...SO THESE
AMOUNTS ARE AREA AVERAGES...AND SOME LOCATIONS WILL SEE MORE THAN
OTHERS. ANY RAIN IS BENEFICIAL AT THIS POINT GIVEN THE CURRENT
DROUGHT CONDITIONS.

THE UPPER LOW WILL REMAIN TO OUR WEST THROUGH THE END OF THE WEEK.
IT WILL BE PICKED UP BY A SHORT WAVE TROUGH CROSSING THE NORTHERN
CONUS...ALLOWING UPPER LEVEL RIDGING TO BUILD WESTWARD FROM THE
ATLANTIC INTO THE SOUTHEASTERN US. THE RAIN AND CLOUD COOLED TEMPS
OF MID WEEK WILL RISE BACK INTO THE LOWER 90S...AND POPS WILL BE
BACK TO THE MORE SEASONAL DIURNAL CONVECTION FOR THE BEGINNING OF
NEXT WEEK.

14

&&

.AVIATION...
18Z TAF DISCUSSION

GENERALLY VFR CONDITIONS OUTSIDE OF CONVECTION THIS AFTERNOON AND
POSSIBLE FOG AND MVFR CEILINGS AROUND SUNRISE TOMORROW MORNING.
FRONTAL BOUNDARY NORTH OF THE TERMINALS AND SEA BREEZE BOUNDARY TO
THE SOUTH WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE TERMINALS THIS AFTERNOON. FOG AND MVFR CEILINGS BE POSSIBLE LATER
TONIGHT BUT WILL DEPEND ON WHERE RAINFALL OCCURS THIS AFTERNOON
AND EVENING. WILL MONITOR TRENDS AND AMEND TAFS AS NEEDED.

MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73  89  71  86  72 /  70  70  50  60  40
ANNISTON    72  89  70  88  71 /  70  60  40  60  40
BIRMINGHAM  74  89  73  88  74 /  70  70  50  60  40
TUSCALOOSA  73  91  74  91  74 /  60  70  60  60  40
CALERA      72  89  72  88  72 /  60  60  40  60  40
AUBURN      73  89  71  89  71 /  60  50  40  60  40
MONTGOMERY  72  91  72  91  73 /  50  50  40  60  40
TROY        71  91  70  90  71 /  50  50  40  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 10, 12:32 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT TUE JUL 10 2012

ALZ011>015-017>050-111745-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1232 PM CDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL FROM THUNDERSTORMS BETWEEN 2 PM AND 10 PM COULD
CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH
POOR DRAINAGE. THIS COULD OCCUR ANYWHERE ACROSS CENTRAL ALABAMA...
BUT THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE AREAS NORTH
OF INTERSTATE 85.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL FROM THUNDERSTORMS WEDNESDAY AND THURSDAY COULD CAUSE
LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR
DRAINAGE ACROSS ALL OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 5:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     ECLECTIC                32.64N 86.03W
07/10/2012                   ELMORE             AL   EMERGENCY MNGR

            ONE TREE BLOWN DOWN IN ECLECTIC.

&&

LINHARES
Local storm report, Jul 10, 5:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     COLUMBIANA              33.18N 86.60W
07/10/2012                   SHELBY             AL   AMATEUR RADIO

            TREES AND POWER LINES BLOWN DOWN NEAR THE DOLLAR GENERAL
            IN COLUMBIANA.

&&

LINHARES
Local storm report, Jul 10, 5:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     WESTOVER                33.35N 86.54W
07/10/2012                   SHELBY             AL   AMATEUR RADIO

            A LARGE TREE WAS BLOWN DOWN ON HIGHWAY 55 AND WAS
            BLOCKING THE ROADWAY.

&&

LINHARES
Local storm report, Jul 10, 5:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     CHELSEA                 33.33N 86.64W
07/10/2012                   SHELBY             AL   AMATEUR RADIO

            A LARGE TREE WAS BLOWN DOWN ON HIGHWAY 32 AND WAS
            BLOCKING THE ROADWAY.

&&

LINHARES
Local storm report, Jul 10, 5:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     HARPERSVILLE            33.34N 86.43W
07/10/2012                   SHELBY             AL   AMATEUR RADIO

            POWER LINES DOWN IN VEHICLES.

&&

LINHARES
Local storm report, Jul 10, 5:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     HELENA                  33.29N 86.85W
07/10/2012                   SHELBY             AL   AMATEUR RADIO

            A TREE WAS BLOWN DOWN ON HIGHWAY 13.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:22 PM CDTSpecial Weather StatementBMXRandolph23 min
Jul 9, 7:29 PM CDTSpecial Weather StatementBMXCoosa, Jefferson, Shelby, Talladega61 min
Jul 9, 7:30 PM CDTSpecial Weather StatementBMXChambers, Lee, Russell, Tallapoosa45 min
Jul 9, 8:00 PM CDTSpecial Weather StatementBMXCleburne30 min
Jul 9, 8:30 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair45 min
Jul 9, 9:15 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair45 min
Jul 9, 9:57 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah48 min
Jul 9, 10:36 PM CDTAreal Flood AdvisoryBMXCleburne114 min
Jul 10, 2:46 PM CDTSpecial Weather StatementBMXLowndes, Montgomery, Pike59 min
Jul 10, 2:49 PM CDTSpecial Weather StatementBMXGreene26 min
Jul 10, 3:37 PM CDTSpecial Weather StatementBMXAutauga, Chilton, Elmore, Montgomery53 min
Jul 10, 3:44 PM CDTSpecial Weather StatementBMXTuscaloosa46 min
Jul 10, 4:02 PM CDTSevere Thunderstorm WarningBMXTuscaloosa28 min
Jul 10, 4:17 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Elmore, Shelby43 min
Jul 10, 4:27 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker48 min
Jul 10, 4:35 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Walker, Winston40 min
Jul 10, 4:37 PM CDTSpecial Weather StatementBMXElmore, Macon, Russell, Tallapoosa38 min
Jul 10, 4:56 PM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, St. Clair, Shelby, Talladega and 1 more49 min
Jul 10, 5:11 PM CDTSpecial Weather StatementBMXLee, Macon, Russell49 min
Jul 10, 5:28 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Russell50 min
Jul 10, 6:27 PM CDTSpecial Weather StatementBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 2 more48 min
Jul 10, 6:47 PM CDTAreal Flood AdvisoryBMXBlount58 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.